I was recently prescribed Cymbalta for my chronic pain and fibromyalgia. However, I have severe insomnia and anxiety disorder. Two of the side effects are insomnia and anxiousness. Has anyone experienced any relief from Cymbalta? Has anyone experienced these side effects?
When I took Cymbalta, I actually took it at bedtime and it helped me sleep. Can't speak to the pain relief aspect because I wasn't on it very long. I got a severe rash when I went out in the sun.
A photosensitivity reaction. I have heard people getting pain relief from it though. You have to stick with it for that to kick in. Best of luck to you.
I took it years ago for pain from my arthritis. It did help until my arthritis simply progressed too much for it to help. It did affect my insomnia so I just took it in the morning and solved the problem. I didn't have any problems with increased anxiety at all. You'll need to take it for 2-3 weeks to feel it's full effects.
I have been taking Cymbalta for about 8 years now. The only side affects I’ve had is drowsy. So my Dr. said to take it at night. The medication really helps the pain go dull. Give the medicine a little time and hopefully it will work for you also. There is not one pill fits all it’s going to be trial and error. So be patient!!! Mary
I tried Cymbalta for my chronic pain & Fibromyalgia but got no decrease in pain at all. It increased my anxiety & my insomnia was worse. I'm not sure why it works for some & not others but it didn't help me.But I have multiple autoimmune illnesses & complex PTSD with panic disorder & chronic severe pain from spinal arthritis & stenosis.I'd say try it to see, what do you have to lose? It might work for you. I've gotten a little relief from non-THC hemp cannibinoid oiI It is legal & with no THC there's no "high" possible. It does help me. Everyone is different. Keep trying till you find what works for you. Wish you the best! prayers
Side effects yes. Last Friday i went to ER for numbness on my right side of face and down my rught side.
I just have to say this , before you take any drug for pain or inflammation, look at your diet and try improving that first. Most people are not getting even the minimum amounts of vitamins and minerals so of course you'll have many different health problems. I tried medicines and they just don't work and they add more problems. Food heals. It works for me and when I slack off all the terrible pain comes back. Potassium helped alot for me . Just increase your vegetables and fruit , that will cover all the bases. It tastes good with great side effects ! I am almost 60 and fed up with pain and pills. I tried something else - diet - it works period.
Hi Jude3348. I have been taking Cymbalta for 8-9 years; but I’m slowly tapering off it now. I have Trigeminal Neuralgia so I was taking it for neuropathic pain. It didn’t help me at all with the pain. Actually my pain was getting worse. I was so out of it; in so much pain, tired and in a fog that I didn’t connect everything to Cymbalta until one day a few years ago I started doing research on this drug and found out that a lot of people were going through the same thing that I was. I wasn’t anxious, nervous or depressed before starting Cymbalta but I started experiencing all of these while taking it. At the end I could hardly get out of bed. I’m down from 60 mg to 15 mg now and all the many horrible side effects have gone... even the nerve pain. I’m only tired now; but I believe that will be gone when I’m completely off this medication.
Plus I have to lose the weight (over 80 pounds) that I put on while on Cymbalta. I have experienced insomnia; but only when I first started tapering. Now I sleep like a baby and I am pain free (except for my gums and perfect teeth that Cymbalta have ruined). I can’t wait to finally get off this drug and get back to my normal life before Cymbalta. I wish you the best and I hope you stuck with your decision to not take it. Take care. Cindy
Hi Jude3348 My Phcycolgist put me on Cymbalta in the hopes that it would help w/my pain from Fibromyalgia in June of this year. He started me out at 50mg but I could not tolerate the dosage so he lowered it to 40mg, then 30 and finally down to 20mg. However, I have severe anxiety & pain, unable to sleep. He gave me 100mg of Trazodone which helps & I also take Meloxicam for my stenosis and Lyrica for the Fibro. As of yesterday, I no longer take Cymbalta, it made me more anxious & my heart was racing. I'm done with that drug or any other that causes these feelings. I hope that I answered your question! Take care
Hello It is snow time again. Up to 3 inches in Ohio. I don't understand why doctors accept meds that make you gain weight. It will only hurt Americans period. We are on the road to better eating and using food for our meds. I gained weight with all the chronic pain. It makes your health bad-high blood pressure and high cholesterol. Before I took Cymbalta -from childhood -I could never sit still anyway. I always had more energy than others. I have none now. It makes me so angry. I cannot wait to get off this stuff. the sooner the better.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Good afternoon, I was put on 30 mg. Cymbalta and then increased to 60 mg.but the sexual side effects
Updated 2 Mar 2014 • 2 answers
Updated 12 Nov 2018 • 9 answers
Updated 29 Nov 2018 • 2 answers
Updated 18 Oct 2018 • 1 answer
Updated 10 days ago • 3 answers